MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DS WITH SAPIEN 3; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DS WITH SAPIEN 3; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM26A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist (fcs), a patient underwent a transfemoral pulmonic valve replacement (tpvr) procedure with a 26mm sapien 3 ultra resilia valve inside a pre-existing non-edwards transcatheter heart valve in the pulmonic position.During the procedure, the balloon ruptured at nominal +1cc.The patient previously had three cp-covered stents with non-edwards valve.During this procedure, two non-edwards tbe devices were also placed along with the sapien valve.As per follow-up with the fcs, the valve was able to be fully deployed in the intended location.No instruments were used to remove the balloon cover.A pre-implant bav was performed using a 26mm non-edwards balloon at 9atm, and an additional +1cc was added at deployment.No leak was noted in the delivery system, though blood was seen in the syringe.There were no difficulties with valve alignment, which was performed outside the body in a straight section, and no difficulty withdrawing the delivery system, which was removed using a non-edwards sheath.No patient injury or complication occurred.The perceived root cause of the balloon burst was unknown, though calcified anatomy was noted.The device was discarded.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections b4, g3, g6, h2, h6 type of investigation, investigation findings, investigation conclusions, and h11 have been updated.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.The provided device-related photo was reviewed and showed a balloon with both a longitudinal and radial burst, with the material appearing to have bunched distally toward the nose tip.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to calcification in the landing zone or over-inflation of the balloon.The complaint for balloon burst was confirmed based on the provided imagery.Available information suggests patient factors (calcification) and/or procedural factors (over-inflation) likely contributed to the event as it was reported, "during the procedure, the balloon ruptured at nominal +1cc." additionally, it was also reported that the degree of calcification in the patient's annulus/leaflets was "severe." the presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.Additionally, while the prescribed nominal inflation volume is provided in the ifu, over-inflation can expose the balloon to pressures high enough to cause it to burst.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
COMMANDER DS WITH SAPIEN 3
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24786952
Report Number2015691-2026-13845
Device Sequence Number15928948
Product Code NPT
UDI-Device Identifier00690103207835
UDI-Public(01)00690103207835(17)271120(10)67220629
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM26A
Device Lot Number67220629
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date04/05/2026
Supplement Report FDA Received Date05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexMale